I would be very grateful if you could help me. My husband has had problems with sleeping now for many years. He has always had trouble getting to sleep since a child, however, over the last few years it has gotten much much worse.
He can survive two nights without any sleep, and then when it gets to the third day he is affected severely by sleep deprivation. He will hallucinate, talk things that make no sense whatsoever, falls asleep eating, standing, on the floor basically anyway, he will just crash completely. Then come next morning he remembers nothing at all. When I have spoken to him about it (when he has awoken properly) he thinks that the things he is talking about are his dreams because he is effectively asleep but still walking as if he is awake. During this state he has no control over his actions and is a completely different person, a person that is not exactly very nice to me at all!
I am finding it increasingly hard to deal with this and our doctor just gives him sleeping tablets for a couple of weeks, then nothing again, as they will not prescibe them long term. I do not think he has sleep apnea as his breathing does not stop. However, during his deep sleeps after a few days of none he will snore heavily and his legs will twitch a lot.
Please help as this is severely affecting our marriage and I do not know what to do.
Just for the record, he does suffer from oesteoporis and sever back pain which he takes a large dose of oxycontin for. Our doctors have explained his sleep problem on the tablets, but he had these problems before taking the tablets.
I would definitely take him in to see a sleep doctor. It's been shown that spouses or bed-partners make very poor predictors when diagnosing obstructive sleep apnea. His history of snoring and leg twitches makes this much more likely. Sleeping pills will not help if you stop breathing at night. Another possible aggravating factor is that any narcotic that depresses your nervous system can make the sleep breathing problem even worse.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.